6. Certain medications and illnesses
Several diseases are known to have an impact on the enamel, which may cause significant discoloration. Metabolic and inherited illnesses are among the leading factors contributing to poor dental health. Tooth discoloration can also be a side effect of certain treatments, such as radiation therapy or chemotherapy, affecting overall dentin condition. Extensive use of antibiotics in childhood, especially tetracycline and doxycycline, can also affect the appearance of your teeth in adulthood. Some mouthwashes can stain your teeth as well. Other medications that are known to discolor enamel include antihistamines, antipsychotics, and high blood pressure drugs.
Too much fluoride intake during childhood may cause fluorosis, an enamel defect condition characterized by tooth discoloration.
Understanding what causes your tooth discoloration is essential, especially if you are seeking teeth whitening treatment. Spending time and money on teeth whitening procedure should be followed by adequate care to ensure the pearl-white effect will last longer.